Alert archive / New York / Special Weather Statements in 2017

Special Weather Statement, NWS Buffalo, NY

February 3, 2017Oswego County, New York

NWS Buffalo, NY issued this special weather statement at Feb 3, 2017, 4:37 PM EST for Oswego County, New York. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 3, 2017, 4:37 PM EST (21:37 UTC)
Expired
Feb 3, 2017, 5:45 PM EST
In force
68 min
Issued by
NWS Buffalo, NY

County Oswego County, NY

The radar

The Ft Drum radar (KTYX), 39 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2017-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2017-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1268 m above ground
0-6 km bulk shear
112 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

645 
WWUS81 KBUF 032137
SPSBUF

Special Weather Statement
National Weather Service Buffalo NY
437 PM EST FRI FEB 3 2017

NYZ006>008-032245-
Jefferson-Oswego-Lewis-
437 PM EST FRI FEB 3 2017

...A BAND OF LAKE EFFECT SNOW WILL CONTINUE ACROSS FAR SOUTHERN 
JEFFERSON... SOUTHWESTERN LEWIS AND NORTHERN OSWEGO COUNTIES...

A band of lake effect snow producing snowfall rates of up to 2 
inches per hour will continue across northern Oswego, far southern 
Jefferson, and southwestern Lewis Counties through early this 
evening. Localized snowfall rates of 2 to 3 inches per hour will be 
possible at times within this band.
This band of heavy lake effect snow will slowly drift southward 
through this evening.

Locations impacted include...
Oswego, Sandy Island Beach State Park, Lowville, Pulaski, Adams,
Redfield, Selkirk Shores State Park, Highmarket, Mexico Point State
Park and Nine Mile Point.

This includes Interstate 81 between exits 35 and 41.

Use extra caution if you must travel into or through this band of 
heavy lake effect snow. Be prepared for very poor visibility and 
deep snow cover on some roadways.
 
LAT...LON 4351 7543 4346 7651 4352 7651 4356 7645
      4357 7636 4356 7631 4356 7628 4358 7626
      4369 7626 4378 7628 4382 7600 4385 7546
$$

Mitchell

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Feb 3, 2:53 PM EST, 1 hour 44 minutes earlier.

Area forecast discussion, Feb 3, 2:53 PM EST, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
253 PM EST Fri Feb 3 2017

.SYNOPSIS...
A seasonably cold mid-winter airmass will remain in place across
our region right through the upcoming weekend. This will lead to
continued significant lake effect snows east of Lake Ontario...
while more nuisance-type snows will be found east of Lake Erie.
Otherwise snow showers and flurries will be much more scattered
across the region...with temperatures averaging out a bit below
normal.

&&

.NEAR TERM /THROUGH SATURDAY/...
Main focus this afternoon and tonight will be the lake effect
band east of Lake Ontario. Snow rates are expected to continue
occasionally exceed 3"/hr in the heart of the band through this
afternoon. The band will then weaken a little this evening as it
reorients itself as winds veer a little as a shortwave trough
passes by, with the coldest air aloft moving overhead later
tonight. Flow eventually become WNW and will create a short-
duration lake effect event over the northwest half of Wayne
County along with Northern Cayuga and Western Oswego County. As
is often the case, the band may appear underwhelming from a
radar standpoint overnight...but with continued upstream
connections, abundant synoptic moisture, and ample
instability, expect the band to produce continued snow rates
that warrant a warning for these areas. Current forecasts of
6-12 in about 12 hours seem reasonable...but amounts could be
higher if the band moves little once it reestablishes itself
overnight. Bands like this often take on an anti-cyclonic look
as the mid lake portion of the band starts to move (Sat AM) while
steady-state inflow and lift within the band keep the snow in
place near KFZY.

Meanwhile, the band will have shifted south of Lewis and
Jefferson Counties overnight. While the band is expected to
return, probably in a weakened state on Saturday, there will be
a roughly 12 hr period where no snow is expected under this
section of the warning area. Experimental polygons tell the
story well together our snow rate graphics online.

On Saturday...the expansive high over the Nation's midsection
will move generally due east...and local flow overhead will
begin to back. Drying aloft and a lowering inversion will help
to weaken the band as it moves back to the north...although
rates may still be impressive closer to the lake and in upslope
regions/west side of the Tug. Later in the afternoon, the band
should continue to weaken or end altogether.

As is often the case, other portions of the Southern Ontario
shoreline may occasionally experience snow showers. Some of this
could briefly be heavy...but at this time do not expect any long
lasting high impacts, particularly now well into the winter
season where transitory bands are commonplace in this area.

East of Lake Erie...will continue to downplay lake effect snow
threats here with moisture stuck below about 4000'. There may be
a period later this afternoon and evening where some semblance
of a lake response shows up on radar, but can not see anything
more than a few inches for any significant length of time due
to the overall weak nature expected for this afternoon/tonight
as fetch shortens with flow becoming WNW.

Light snow...more of an upslope event...may continue later
tonight into Saturday. Like Lake Ontario...expect a weakening
area of snow to attempt to move north, but it too will fight an
increasingly hostile environment with even drier air aloft and
a lowering inversion.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH TUESDAY/...
Saturday night...surface-based ridging will remain anchored along or
just offshore of the Carolina coastline...while a weak clipper system
pushes across Lake Superior and into central Ontario Province. The
rapidly backing and increasingly sheared low level flow between these
two systems will send the remains of the Lake Ontario lake snows
northward across Watertown to the Saint Lawrence Valley...where these
will finally succumb to the aforementioned shear overnight. Otherwise
the remainder of the region can experience a largely dry night with
increasing cloud cover out ahead of the approaching clipper...with
just a low chance for some of its snow showers reaching the Niagara
Frontier and Saint Lawrence Valley late. Expect nighttime lows to
range between the upper teens and lower 20s...with the warm advection
regime out ahead of the clipper then resulting in temps rising into
the mid and upper 20s across far western New York overnight.

Sunday into Sunday evening the clipper will deepen a bit while sliding
by to our north across central Ontario and Quebec...with its trailing
cold front crossing our region between late Sunday afternoon and early
Sunday evening. This system will be accompanied by enough synoptic
forcing and moisture to generate a round of scattered to numerous light
snow showers as it passes through our region...with these more likely/
numerous east of the lakes where a combination of upsloping and weak
lake enhancement will provide a little bit of an added boost. East of
Lake Erie this enhancement could result in a couple inches of snow...
while areas east of Lake Ontario could see as much as 2-4 inches.
Elsewhere...any accumulations should be relatively minimal and on the
order of an inch or less.

Following the passage of this system...another quick shot of colder
air will settle across our region for the remainder of Sunday night
and Monday morning on a general westerly to west-northwesterly flow.
While this will result in some additional lake effect snows downwind
of the lakes...these should largely be of the nuisance variety due to
limited synoptic-scale moisture and a relatively low cap of 3-5 kft...
which will be lowest over and downwind of Lake Erie. Thus...expect any
additional accumulations through Monday morning to be on the order of
a few inches at most...before the lake snows lift back north and fall
apart altogether Monday afternoon on a backing and increasingly sheared
low level wind field.

With respect to temperatures Sunday through Monday...these will actually
average out a little above normal...mainly thanks to the milder air the
clipper will advect into our region during Sunday...when afternoon highs
are expected to range in the mid to upper 30s. After that...lows Sunday
night will lie between the upper teens and mid 20s...with highs in the
mid 20s to lower 30s then following on Monday.

During the last 24 hours of this period...our attention will then turn
to what appears to be a strong cutter-type system that will make its way
from the Central Plains to Lower Michigan. The strong warm air advection
regime out ahead of this system will spread increasing amounts of warmth
and moisture into our system Monday night and Tuesday...which should
eventually lead to the development of fairly widespread precipitation
during the day on Tuesday. Given increasingly favorable moisture and
forcing have boosted PoPs notably for both Monday night and Tuesday from
continuity...with these reaching lower-end categorical in most places by
Tuesday.

Given the influx of warmer air first aloft and then at the surface that
will be likely out ahead of this system...we can expect that the precip
will initially start off as snow Monday night...before mixing with and/
or transitioning to rain between Tuesday (and Tuesday night) as the
atmospheric column steadily warms. While such a transition would probably
feature a wintry mix with sleet and freezing rain in at least some areas...
at this still somewhat-distant juncture feel it is best to keep the
forecast more general with a mix of rain and snow for now...especially
in light of the difficulties the guidance has had in pinning down the
track of this system the past few days. Once this becomes more certain...
such details in ptype can be added to the forecast with better overall
confidence.

&&

.LONG TERM /TUESDAY NIGHT THROUGH THURSDAY/...
00z model consensus shows a deepening low pressure will track across
the Midwest states to the central Great Lakes on Tuesday then just
northwest of Buffalo on Tuesday night and Wednesday. This is a
favorable track for snow changing over to rain as warm air is
advected north across New York along with a potential gusty wind
event. More specific details such as timing of the precip changeover
including a chance of a short window of mixed wintry precip, will
be ironed out as model guidance better aligns the the coming days.
Have centered the highest POPs Tuesday into Wednesday coincident with
the passing of the low and its associated warm/cold fronts.

Temperatures on Monday will run near early February normals topping
out in the upper 20s to around 30 across western NY with low to mid
20s east of Lake Ontario. Temperatures have a chance of making a run
at 40 degrees Tuesday into Wednesday as 925mb temps warm to around
+10C ahead of the systems cold front. While it is still too early to
be highly certain, The cold front looks to allow for mixing of
higher winds from a 50+ kt jet on Wednesday. Local high wind
potential impact tables show early indications that this could bring
advisory level or even limited warning level wind gusts Wednesday.
The strong cold front will then usher in some Arctic sourced air for
Thursday as 925mb temps fall back to around -15C. This will lead to
highs not reaching out of the 20s and even the teens for some on
Thursday along with a potential return to some lake effect snow if
sufficient synoptic moisture is present.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
Cold westerly flow means continued lake-effect snows east of both
Lakes Erie and Ontario this evening. The Lake Ontario band will
be far more impressive. Interestingly, none of the TAF locations
will be impacted by the heaviest snows. While LIFR conditions
are expected in the Ontario band as it moves South toward FZY
overnight...most TAF areas should remain MVFR or VFR. On
Saturday...the Ontario band will begin to move back to the
north...but will die off before it reaches KART. East of Lake
Ontario, KJHW may briefly drop into IFR, but MVFR conditions are
expected for the majority of the time.

Outlook...
Saturday night...VFR.
Sunday...VFR/MVFR with scattered snow showers...though IFR/MVFR
will be possible in more numerous snow showers east of the
lakes.
Monday...Mainly VFR.
Tuesday...MVFR/IFR with some rain and snow showers likely.
Wednesday...mvfr...possibly with strong winds.

&&

.MARINE...
Brisk westerly winds will persist across the Lower Great Lakes
right through Saturday. With this in mind...small craft advisories
remain in effect as outlined below.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Warning until 7 PM EST Saturday for
     NYZ006>008.
     Lake Effect Snow Warning until 7 AM EST Saturday for NYZ004-
     005.
MARINE...Small Craft Advisory until 1 PM EST Saturday for LEZ040-041.
         Small Craft Advisory until 7 PM EST Saturday for
         LOZ042-043.
         Small Craft Advisory until 1 AM EST Sunday for LOZ044-045.

&&

SYNOPSIS...WOOD
NEAR TERM...ZAFF
SHORT TERM...JJR
LONG TERM...SMITH
AVIATION...ZAFF
MARINE...WOOD/ZAFF
Hazardous weather outlook, Feb 3, 3:31 PM EST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
331 PM EST FRI FEB 3 2017

NYZ001>003-010>012-019-020-085-041700-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-
CATTARAUGUS-SOUTHERN ERIE-
331 PM EST FRI FEB 3 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

VERY STRONG...POSSIBLY DAMAGING WINDS WILL BE PRODUCED ACROSS THE
REGION ON WEDNESDAY AS A DEEPENING STORM SYSTEM WILL PASS BY TO OUR
WEST. THIS WILL BE FOLLOWED BY A RENEWED COLD AIRMASS WITH
SIGNIFICANT LAKE SNOWS POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY
ACROSS THE WESTERN SOUTHERN TIER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ013-014-021-041700-
LIVINGSTON-ONTARIO-ALLEGANY-
331 PM EST FRI FEB 3 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004-005-041700-
WAYNE-NORTHERN CAYUGA-
331 PM EST FRI FEB 3 2017

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

COLDER AIR IN THE WAKE OF A DEEP STORM SYSTEM WILL LIKELY LEAD TO
ANOTHER ROUND OF ACCUMULATING LAKE SNOWS THURSDAY AND THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006-008-041700-
OSWEGO-LEWIS-
331 PM EST FRI FEB 3 2017

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-041700-
JEFFERSON-
331 PM EST FRI FEB 3 2017

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-041700-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
331 PM EST FRI FEB 3 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Feb 3, 12:01 PM EST, 4 hours 36 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1201 PM EST FRI FEB 3 2017

NYZ006>008-031830-
Jefferson-Oswego-Lewis-
1201 PM EST FRI FEB 3 2017

...A BAND OF LAKE EFFECT SNOW WILL CONTINUE TO AFFECT SOUTHWESTERN
JEFFERSON...SOUTHWESTERN LEWIS AND NORTHEASTERN OSWEGO COUNTIES...

At 1158 AM EST, A band of lake effect snow producing snow fall rates
of 1 to 3 inches per hour and will remain nearly stationary through
the early afternoon hours.

Locations impacted include...
Sandy Island Beach State Park, Stony Point, Pulaski, Adams, Redfield,
Selkirk Shores State Park, Adams Center, Henderson Harbor, Barnes
Corners and Southwick Beach State Park.

This includes Interstate 81 between exits 36 and 42.

Visibilities within the most intense portion of the band will drop
quickly to less than a quarter of a mile.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4348 7581 4345 7583 4356 7630 4358 7626
      4369 7626 4378 7629 4380 7633 4387 7632
      4387 7571 4345 7566

Reynolds
Special weather statement, Feb 3, 1:44 PM EST, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Buffalo NY
144 PM EST FRI FEB 3 2017

NYZ006>008-032015-
Jefferson-Oswego-Lewis-
144 PM EST FRI FEB 3 2017

...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHERN JEFFERSON...
SOUTHWESTERN LEWIS AND NORTHERN OSWEGO COUNTIES...

A band of lake effect snow producing snow fall rates of up to 2
inches per hour will continue across northern Oswego, southern
Jefferson, and southwestern Lewis Counties through mid afternoon.
Localized snowfall rates of 2 to 3 inches per hour will be possible
at times within this band.

Locations impacted include...
Sandy Island Beach State Park, Lowville, Pulaski, Adams, Selkirk
Shores State Park, Highmarket, Barnes Corners, Whetstone Gulf State
Park, Southwick Beach State Park and Adams Center.

This includes Interstate 81 between exits 36 and 41.

Use extra caution if you must travel into or through this band of
heavy lake effect snow. Be prepared for very poor visibility and
deep snow cover on roads.

LAT...LON 4353 7649 4356 7645 4357 7636 4356 7631
      4356 7628 4358 7626 4369 7626 4378 7629
      4382 7634 4391 7546 4354 7542

Mitchell
Special weather statement, Feb 3, 1:53 PM EST, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Buffalo NY
153 PM EST FRI FEB 3 2017

NYZ019-020-085-032015-
Chautauqua-Cattaraugus-Southern Erie-
153 PM EST FRI FEB 3 2017

...A BAND OF LAKE EFFECT SNOW WILL AFFECT NORTHWESTERN CATTARAUGUS...
SOUTHWESTERN ERIE AND NORTHEASTERN CHAUTAUQUA COUNTIES...

A band of lake effect snow producing snow fall rates up to an inch
per hour will affect northwestern Cattaraugus, southwestern Erie,
and northeastern Chautauqua Counties through mid afternoon.
Localized snowfall rates of up to 1.5 inches per hour will be
possible at times within this band.

Locations impacted include...
Dunkirk, Fredonia, Gowanda, Silver Creek, Lake Erie State Park, Suny
Fredonia, Collins, Portland, Sheridan and Dayton.

This includes Interstate 90 between exits 59 and 58.

Use extra caution if you must travel into or through this band of
heavy lake effect snow. Be prepared for very poor visibility and
snow cover on roads.

LAT...LON 4242 7955 4244 7950 4249 7945 4253 7939
      4254 7934 4255 7931 4258 7877 4239 7879
      4237 7956

Mitchell
Local storm report, Feb 3, 2:03 PM EST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
203 PM EST FRI FEB 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     SNOW             PERRYSBURG              42.46N  79.00W
02/03/2017  M5.0 INCH        CATTARAUGUS        NY   COOP OBSERVER

            5 INCHES NEW SNOW SINCE 7 AM. 1 INCH PER HOUR OVER THE
            PAST 2 HOURS. VISIBILITY 1/4 MILE OR LESS AT TIMES.

&&

EVENT NUMBER BUF1700401

JAM
Special weather statement, Feb 3, 3:21 PM EST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Buffalo NY
321 PM EST FRI FEB 3 2017

NYZ006>008-032130-
Jefferson-Oswego-Lewis-
321 PM EST FRI FEB 3 2017

...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHERN JEFFERSON...
SOUTHWESTERN LEWIS AND NORTHERN OSWEGO COUNTIES...

A band of lake effect snow producing snow fall rates of up to 2
inches per hour will continue across northern Oswego, southern
Jefferson, and southwestern Lewis Counties through late afternoon.
Localized snowfall rates of 2 to 3 inches per hour will be possible
at times within this band.
This band of heavy lake effect snow will start to slowly drift south
this evening.

Locations impacted include...
Sandy Island Beach State Park, Pulaski, Adams, Selkirk Shores State
Park, Highmarket, Barnes Corners, Southwick Beach State Park, Adams
Center, Richland and Rodman.

This includes Interstate 81 between exits 36 and 41.

Use extra caution if you must travel into or through this band of
heavy lake effect snow. Be prepared for very poor visibility and
deep snow cover on some roadways.

LAT...LON 4356 7550 4352 7643 4356 7643 4357 7636
      4356 7631 4356 7628 4358 7626 4369 7626
      4379 7630 4383 7636 4383 7635 4389 7552

Mitchell
Special weather statement, Feb 3, 4:37 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
437 PM EST FRI FEB 3 2017

NYZ006>008-032245-
Jefferson-Oswego-Lewis-
437 PM EST FRI FEB 3 2017

...A BAND OF LAKE EFFECT SNOW WILL CONTINUE ACROSS FAR SOUTHERN
JEFFERSON... SOUTHWESTERN LEWIS AND NORTHERN OSWEGO COUNTIES...

A band of lake effect snow producing snowfall rates of up to 2
inches per hour will continue across northern Oswego, far southern
Jefferson, and southwestern Lewis Counties through early this
evening. Localized snowfall rates of 2 to 3 inches per hour will be
possible at times within this band.
This band of heavy lake effect snow will slowly drift southward
through this evening.

Locations impacted include...
Oswego, Sandy Island Beach State Park, Lowville, Pulaski, Adams,
Redfield, Selkirk Shores State Park, Highmarket, Mexico Point State
Park and Nine Mile Point.

This includes Interstate 81 between exits 35 and 41.

Use extra caution if you must travel into or through this band of
heavy lake effect snow. Be prepared for very poor visibility and
deep snow cover on some roadways.

LAT...LON 4351 7543 4346 7651 4352 7651 4356 7645
      4357 7636 4356 7631 4356 7628 4358 7626
      4369 7626 4378 7628 4382 7600 4385 7546

Mitchell

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 3:56 AM ESTLake Effect Snow WatchBUFCayuga, Wayne9 hr
Feb 3, 7:32 AM ESTSpecial Weather StatementBUFOswego118 min
Feb 3, 9:53 AM ESTSpecial Weather StatementBUFOswego112 min
Feb 3, 12:01 PM ESTSpecial Weather StatementBUFOswego89 min
Feb 3, 1:44 PM ESTSpecial Weather StatementBUFJefferson91 min
Feb 3, 1:53 PM ESTSpecial Weather StatementBUFChautauqua82 min
Feb 3, 3:21 PM ESTSpecial Weather StatementBUFJefferson69 min

Nearby

Special Weather Statements in New York, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.